Ok I had my first meeting with my PM doc 2-3 weeks ago. He was very kind and understanding and wanted to get to the root of the problem of why after a 1st MTP joint fusion, Coming up 5 months post surgery and still am in chronic pain. I do have to say that after 3 surgeries in one year I am very opiate tolerant, so he put me on two very powerful NSAID's to knock the swelling down which he could see as soon as I took my sock off. He also prescibed Opana ER 15mg 2x per day (which cost me $379.99 for month supply) and 10mg percocet 4 times a day which is supposed to last for 30 days. Well I feel like the Opana isn't working as well as I thought it would and I found myself turning to the breakthough percocet's to supplement the pain that I am feeling. Problem is that I have taken the percocet about double what was prescibed. How do I handle this. He said the Opana was going to "crush" the pain and I definitely don't feel like it has and it pretty much cost me a car payment to get because its not in my drug formulary from insurance. I have a PM appointment this week. Do I say that the OPana didn't seem to be working so blew through my BT meds (granted we only had 1 session?) which I should have two weeks left instead of one? I don't want to come accross as a drug seeker/addict, I just want my life to be livable, I printed out the entire formulary of drugs coveredd by isurance to hopefully He can sort of "choose between the guidlines' of what I can afford. What to you people think? Do I have to bite the bullet and not say anything and not mention me taking more BT meds than prescribed due to little relief from the long asking or tell them what has been happening? I would think there would be a little "wiggle" room to find out the right combination of meds for me but as I stated I have never been to PM and this is my only time dealing with these kind of Doctors.
Looking forward to your responses (good or bad),
hi there-i have been prescribed opana er 40mg 2 per day;they are powerful pain relief especially if i have eaten something kinda high in fat for some reason they hit me harder-i started them 3/6/2011;but here's the thing; i am getting vicious headaches and am now convinced it's the opana 40 er.i also get percocet 10 for bt pain too-so was gonna just stick it out wth the 40's till my next visit an discuss with him(my dr)seeing this pm for chronic pain from crush accident for serious spinal injuries w unrelenting radiating pain,etc. well then last fri i was thrown from a vehicle and reinjured low back and rec' avulsion fx rt leg-needless to say beside myself in pain and this man is so wonderful-my husband took me to his office to see if he might be there cuz i was desperate(his office closed fridays)but we took a chance to see if he might be there and we saw his auto n knocked and he let us in-he saw the huge airsplint on my leg and i was practically hysterical cuz so much pain-i told him i didnt take any pain rx from er cuz of pain contract i have w/him but er did have to give me huge inj of dilaudid which he said ofcourse no problem-i told him the percocet 10 are not rescueing the severe bt pain-so he gave me some opanaIR 10mg and man-they helped BETTER than the opana 40er-and my ins covers opana luckily-i plan to ask him if he will just rx me the opana IR 10mg-they really gave me much needed relief-i too took double the perc 10 precribed but i told him i was going out of my mind in pain an he understood plus my hubby was there n he said look doc she cant go on like this-an he told my hubby dont worry i'm gonna take good care of your wife-n then he gave my husban the opana IR 10mg and told him to "give her 1 every 4-6 hrs and call my office if no relief" i got the best relief and i am so greatful to that man-on my next appt gonna ask if we can stop the opana 40 er and just keep me on the opana 10mg IR cuz it works the best of any pain med he has put me on! just wanted to share that story w you since you are taking the extended release too but you are on much lower dose-the 40's ER are supposed to be the highest er-see if you can try the opana 10mg IR-BIG DIFF in relief- good luck
I would say that the Opana (1) Isnt working as well as he had led you to beleive, and (2) is unafordable because of insurance issues, and ask if he can switch you to a med that is on your insurance.... perhaps in a slightly higher dose to improve pain coverage.
I wouldnt tell him you have been doubling upp on the Percacet, thats going to be a red flag right from the word go, you might just have to ration whats left untill your next script falls due.
The desire to take medicines is what seperates man from the lower animals - William Ostler
Multiple anecdotes do not equal evidence - Me
The Following User Says Thank You to jonnstar For This Useful Post: MarylandWest (03-24-2011)
Thats exactly what happened. I told the Doctor that the opana 15mg 2 times a day didn't seem to be doing anything and I just took more percocet to get through the work day. Well they read me the riot act but took pity on me due to the fact that it was only my second time seeing them. They prescribed MS Contin and some vicodin until I can get my percocet refill and since I did everything they had asked of me, getting an appointment with a specialist, (except upping my perc levels) they were forgiving. So now I understand they don't play around with that stuff. THey said that I should have called if I didn't think the Opana was helping. Well know I do. Thanks for the replies.
OPANA ER has a co pay card that will re-imburse up to a certain amount of co pay but if it isn't covered that won't help.
Now that you are in the World of Pain Management, follow the rules. They do protect the Doctors but if you mess up it is hard to get another Doc
Super happy to hear they were willing to work with you! At least that's one success story here, there are so many who don't get the relief they need and deserve. Like another said, now you need to proceed as follow - know the rules, follow the rules! It sounds like they'll work with you as long as you work with them, you just can't complain about that one bit. Good Luck!
Just remember, it could always be worse!
The Following User Says Thank You to mju58 For This Useful Post: MarylandWest (03-26-2011)